Alert archive / New Mexico / Red Flag Warnings in 2007
Red Flag Warning 16, NWS El Paso, TX
NWS El Paso, TX issued this red flag warning at Apr 24, 2007, 7:06 AM MDT for 7 counties in New Mexico; El Paso County, Hudspeth County, Texas. It took effect at Apr 24, 2007, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 24, 2007, 7:06 AM MDT (13:06 UTC)
- In effect from
- Apr 24, 2007, 12:00 PM MDT
- Expired
- Apr 24, 2007, 8:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS El Paso, TX
Counties Doña Ana County, NM, Grant County, NM, Hidalgo County, NM, Lincoln County, NM, Luna County, NM, Otero County, NM, Sierra County, NM, El Paso County, TX, Hudspeth County, TX
The radar
The El Paso radar (KEPZ), 64 km from the middle of the area, began a volume at 13:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 1.1 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2474 m above ground
- 0-6 km bulk shear
- 81 kt
- 0-1 km storm-relative helicity
- -121 m²/s²
- 0-3 km storm-relative helicity
- -77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KEPZ 241306 RFWEPZ RED FLAG WARNING NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 706 AM MDT TUE APR 24 2007 ...RED FLAG WARNING FOR THE LOWLANDS OF SOUTHERN NEW MEXICO AND WEST TEXAS... .A STRONG UPPER LEVEL TROUGH OF LOW PRESSURE OVER NORTHERN NEW MEXICO AND ASSOCIATED SURFACE LOW PRESSURE OVER THE TEXAS PANHANDLE TODAY WILL SLOWLY CONTINUED TO MOVE EASTWARD AND STILL BRING WINDY CONDITIONS ACROSS THE BORDERLAND. EVEN THOUGH A WEAK COLD FRONT PASSED THROUGH THE AREA LAST NIGHT...MINIMUM RELATIVE HUMIDITY LEVELS WILL STILL DROP TO 15% OR BELOW TUESDAY AFTERNOON MAINLY IN THE DESERT LOWLANDS SOUTH OF A SILVER CITY - ALAMOGORDO LINE BELOW 6000 FEET. FIRE DANGER REMAINS AT THE HIGH TO VERY HIGH DANGER LEVEL. NMZ111-112-TXZ055-056-242115- /O.UPG.KEPZ.FW.A.0008.070424T1800Z-070425T0300Z/ /O.NEW.KEPZ.FW.W.0016.070424T1800Z-070425T0200Z/ SOUTHWEST DESERTS AND LOWLANDS- SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY-EL PASO- HUDSPETH- 706 AM MDT TUE APR 24 2007 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING REPLACING THE FIRE WEATHER WATCH. SURFACE WINDS WILL CONTINUE GUSTY FROM THE WEST AT 20 TO 30 MPH WITH MINIMUM RELATIVE HUMIDITY LEVELS DROPPING TO 15% OR A LITTLE BELOW THIS AFTERNOON. FIRE DANGER IS FORECAST TO REMAIN IN THE HIGH TO VERY HIGH CATEGORY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ 20
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this red flag warning went out at Apr 24, 5:03 AM MDT, 2 hours 3 minutes earlier.
Area forecast discussion, Apr 24, 5:03 AM MDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
503 AM MDT TUE APR 24 2007
.SYNOPSIS...
ANOTHER WINDY DAY TODAY AS AN UPPER LEVEL STORM SYSTEM EXITS THE
REGION...TEMPERATURES TODAY SHOULD RUN A FEW DEGREES BELOW
NORMAL. THE REST OF THE WEEK WILL SEE PLENTY OF SUN WITH
TEMPERATURES RUNNING ABOVE NORMAL. BY NEXT WEEKEND SOME MOISTURE
WILL RETURN WITH A CHANCE FOR THUNDERSTORMS.
&&
.DISCUSSION...
THE UPPER LOW THAT BROUGHT THE STRONG WINDS TO THE AREA YESTERDAY
AND EVEN SOME PLACE THIS MORNING IS A LITTLE TO THE EAST OF THE
FOUR CORNERS REGION. THAT STILL PUTS IT CLOSE ENOUGH TO GIVE US
ANOTHER WINDY DAY. WE WILL HAVE A PRETTY TIGHT SURFACE PRESSURE
GRADIENT...BUT WINDS ALOFT SHOULD BE WEAKENING AS THE DAY
PROGRESSES...SO I WILL KEEP OUR WINDS IN THE WINDY CATEGORY...BUT
I WILL KEEP THEM BELOW ADVISORY LEVELS. IN ADDITION TO THE WINDS
THE LOW MAY BE ABLE TO KICK OFF SOME ISOLATED THUNDERSTORMS IN
AREA MOUNTAINS...SO I HAVE PUT SOME SLIGHT CHANCE POPS IN THE
NORTHERN PART OF THE CWA. THE LOW HAS ALSO BROUGHT IN SOME COOLER
AIR SO TODAYS HIGHS WILL BE FIVE TO TEN DEGREES BELOW
YESTERDAYS HIGHS. BY WEDNESDAY THE UPPER LOW WILL BE WELL TO OUR
EAST. IN ITS PLACE WE WILL SEE A RIDGE BUILD INTO THE SOUTHWEST
FOR THE END OF THE WEEK. THAT MEANS WE WILL SEE SUNNY WARM
WEATHER FOR THE END OF THE WEEK. WITHOUT A STRONG WESTERLY FLOW
AT THE SURFACE THAT WILL OPEN UP THE POSSIBILITY OF A WEAK BACK
DOOR COLD FRONT MOVING INTO THE AREA...AND SURE ENOUGH ONE MAKES
ITS WAY INTO THE AREA ON SATURDAY. NOT MUCH COOLING BEHIND THE
FRONT...BUT IT WILL OPEN UP THE MOISTURE TO OUR EAST TO MOVE INTO
THE AREA. AT THE SAME TIME A SERIES OF SHORT WAVES WILL BEGIN TO
BREAK DOWN THE RIDGE AND WILL GIVE US A SLIGHT CHANCE FOR SHOWERS
OR THUNDERSTORMS ON SUNDAY.
AS I SAID TEMPERATURES TODAY WILL BE A LITTLE BELOW NORMAL...BUT
WE WILL QUICKLY REBOUND BACK ABOVE NORMAL BY WEDNESDAY AND WE
WILL STAY THAT WAY THROUGH AT LEAST SATURDAY. THE BACK DOOR FRONT
ON SATURDAY DOESNT HAVE A LOT OF COOLING WITH IT SO WE WILL
CONTINUE TO SEE ABOVE NORMAL TEMPERATURES THROUGH THE WEEKEND.
&&
.AVIATION...24/12Z-25/12Z
GENERALLY VFR CONDITIONS EXPECTED TODAY. STRONG SURFACE WINDS WILL
CAUSE TURBULENCE NEAR AND DOWN WIND OF AREA MOUNTAINS.
&&
.PRELIMINARY POINT TEMPS/POPS...
EL PASO 78 51 80 53 85 / 0 0 0 0 0
SIERRA BLANCA TX 75 48 80 49 84 / 0 0 0 0 0
LAS CRUCES 77 47 80 49 84 / 0 0 0 0 0
ALAMOGORDO 75 45 79 46 82 / 10 10 0 0 0
CLOUDCROFT 53 30 58 33 61 / 10 10 0 0 0
TRUTH OR CONSEQUENCES 73 45 77 46 80 / 10 0 0 0 0
SILVER CITY 66 38 71 41 73 / 10 0 0 0 0
DEMING 75 47 80 48 84 / 0 0 0 0 0
LORDSBURG 76 45 80 48 84 / 0 0 0 0 0
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...FIRE WEATHER WATCH FROM NOON MDT TODAY THROUGH THIS EVENING FOR
NMZ111-112.
TX...FIRE WEATHER WATCH FROM NOON MDT TODAY THROUGH THIS EVENING FOR
TXZ055-056.
&&
15/15Hazardous weather outlook, Apr 24, 6:53 AM MDT, 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 653 AM MDT TUE APR 24 2007 NMZ022>025-030>032-TXZ055-056-251300- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 653 AM MDT TUE APR 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. WINDY CONDITIONS WITH WEST WINDS OF 20 TO 30 MPH ARE EXPECTED THIS AFTERNOON...BUT LITTLE BLOWING DUST IS EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. SUNDAY WILL SEE A SLIGHT CHANCE FOR AFTERNOON AND EVENING THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 8:13 PM MDT | Fire Weather Watch | EPZ | Doña Ana, Grant, Hidalgo, Lincoln, Luna, Otero and 1 more | 11 hr |
Nearby
Red Flag Warnings in New Mexico, 2007Red Flag Warnings in Texas, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.